# SDR CA190326010

- Difficulty date: February 27, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 9,349 hours
- Engine: Pwa JT15D4
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Check Valve
- Part number: 305860901
- Condition: Stuck
- Location: Oil Transfer
- Part time: 38 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MULTIPLE OCCURRENCES ON THIS DAY AND PRIOR OF AMES UNABLE TO OBTAIN AN ACCURATE OIL LEVEL READING ON R/H ENGINE INCORPORATING SB7639. TEMPORARY PROCEDURES TO BLOW AIR BY MOUTH INTO THE OIL FILLER NECK VIA A TUBE RESULTED IN OIL BLOWING OUT OF THE FILLER NECK. THE SUBSEQUENT OIL LEVEL READING HAD NO OIL ON DIPSTICK. TEMP PROCEDURES REPEATED- STILL NO READING-DECISION WAS MADE TO DO A QUICK GROUND RUN FOR TROUBLESHOOTING PURPOSES. LEVEL WAS CHECKED AGAIN-NO OIL ON DIPSTICK. AT -25C OUTSIDE TEMP, AME TRIED TO SERVICE THE ENGINE OIL USING A FUNNEL-OIL OVERFLOWED OUT OF THE FILLER NECK ALL DOWN THE ENGINE AND POOLED IN THE COWLING. AME THEN UTILIZED A SYRINGE TO FORCE THE OIL INTO THE ENGINE 10CC AT A TIME- SAME RESULT OF OIL OVERFLOWING OUT OF FILLER NECK. A DECISION WAS MADE TO BRING A/C BACK INTO THE HANGAR AND REMOVE THE BALL VALVE IN FILLER NECK TO INSPECT FOR F.O.D. - IT WAS NOTED THE BALL STUCK IN THE CLOSED OFF POSITION EVEN AGAINST GRAVITY. THIS ACTION RESULTED IN A READING OF 2.5-3 QUARTS LOW. ENGINE WAS SERVICED TO MAX COLD LEVEL SUCCESSFULLY.
